Alert archive / Utah / High Wind Watches in 2009
High Wind Watch 2, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this high wind watch at Sep 28, 2009, 10:52 AM MDT. It took effect at Sep 29, 2009, 12:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 28, 2009, 10:52 AM MDT (16:52 UTC)
- In effect from
- Sep 29, 2009, 12:00 PM MDT
- Expired
- Sep 29, 2009, 3:23 AM MDT
- In force
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KSLC 281652 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1052 AM MDT MON SEP 28 2009 ...HIGH WIND WATCH IN EFFECT FROM 12 PM TUESDAY THROUGH 6 AM MDT WEDNESDAY... THE FIRST SIGNIFICANT FALL PACIFIC STORM SYSTEM WILL SURGE A STRONG COLD FRONT THROUGH THE AREA TUESDAY AFTERNOON THROUGH EARLY WEDNESDAY MORNING. AHEAD OF THIS FRONT...SOUTH TO SOUTHWEST WINDS WILL INCREASE SIGNIFICANTLY STARTING MIDDAY TUESDAY AND WILL REMAIN STRONG UNTIL FRONTAL PASSAGE. THE COLD FRONT WILL SWITCH WINDS TO THE NORTHWEST RAPIDLY UPON PASSAGE AND REMAIN STRONG BEFORE GRADUALLY DECREASING WEDNESDAY MORNING. UTZ005-290600- /O.NEW.KSLC.HW.A.0002.090929T1800Z-090930T1200Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- 1052 AM MDT MON SEP 28 2009 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT. SOUTH WINDS ARE EXPECTED TO INCREASE RAPIDLY DURING THE DAY TUESDAY ACROSS THE GREAT SALT LAKE DESERT AND MOUNTAINS...BECOMING STRONG TUESDAY AFTERNOON AHEAD OF THE STRONG COLD FRONT. COLD FRONTAL PASSAGE IS EXPECTED TO MOVE WEST TO EAST ACROSS THE GREAT SALT DESERT AREAS DURING THE LATE AFTERNOON RAPIDLY SWITCHING WINDS TO THE NORTHWEST. THOSE PLANNING ON TRAVELING INTERSTATE 80 IN WESTERN TOOELE COUNTY SHOULD PREPARE FOR STRONG AND DANGEROUS CROSS WINDS THROUGH THE PERIOD. IT IS EXPECTED THAT THE WIND SPEEDS WILL BE STRONGEST JUST BEHIND THE FRONT...WITH SPEEDS UP TO 70 MPH POSSIBLE IN PRONE WIND BELTS NEAR WENDOVER AND THE GRASSEY KNOLL AREA EARLY TUESDAY EVENING. NORTHWEST WINDS ARE EXPECTED TO REMAIN STRONG THROUGH TUESDAY NIGHT...BUT ARE EXPECTED TO DECREASE INTO WEDNESDAY. ADDITIONALLY...THOSE WHO HAVE WIND SENSITIVE OPERATIONS SHOULD TAKE EXTRA PRECAUTIONS FOR THIS EVENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ UTZ003-004-015-016-290600- /O.NEW.KSLC.HW.A.0002.090929T1800Z-090930T1200Z/ SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- WEST CENTRAL UTAH-SOUTHWEST UTAH- 1052 AM MDT MON SEP 28 2009 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT. SOUTH WINDS ARE EXPECTED TO INCREASE RAPIDLY DURING THE DAY TUESDAY ACROSS THE SALT LAKE AND TOOELE VALLEYS...SOUTHERN WASATCH FRONT...WEST CENTRAL UTAH...AND SOUTHWEST UTAH. SOUTH WINDS MAY HAVE THE POTENTIAL OF GUSTING TO OVER 60 MPH TUESDAY AFTERNOON AND EARLY EVENING AHEAD OF THE STRONG COLD FRONT. WINDS WILL RAPIDLY SWITCH TO THE NORTHWEST WITH THE FRONT TUESDAY EVENING...AND MAY REMAIN STRONG FOR ONE TO TWO HOURS BEHIND THE FRONT BEFORE GRADUALLY DIMINISHING OVERNIGHT. TRAVELERS ARE URGED TO PREPARE FOR STRONG AND GUSTY WINDS ON EAST WEST ORIENTED ROADWAYS SUCH AS INTERSTATE 80 IN WESTERN SALT LAKE AND TOOELE COUNTIES...INTERSTATE 15 NEAR POINT OF THE MOUNTAIN...AND HIGHWAYS 6...21...56 IN WEST CENTRAL AND SOUTHWESTERN UTAH. THESE WINDS WILL ALSO HAVE THE POTENTIAL TO CREATE LOCAL VISIBILITY REDUCTIONS DUE TO BLOWING DUST/ASH...ESPECIALLY IN CENTRAL IRON AND BEAVER COUNTIES. ADDITIONALLY...THOSE WHO HAVE WIND SENSITIVE OPERATIONS SHOULD TAKE EXTRA PRECAUTIONS FOR THIS EVENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ UTZ019-020-290600- /O.NEW.KSLC.HW.A.0002.090929T1800Z-090930T1200Z/ UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- 1052 AM MDT MON SEP 28 2009 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT. SOUTH WINDS ARE EXPECTED TO BECOME STRONG STARTING MIDDAY TUESDAY ACROSS UTAHS DIXIE INCLUDING ZION NATIONAL PARK...AND SOUTH CENTRAL UTAH AHEAD OF AN APPROACHING COLD FRONT. WIND SPEEDS HAVE THE POTENTIAL TO GUST IN EXCESS OF 60 MPH ACROSS PRONE WIND BELTS IN WASHINGTON AND KANE COUNTIES. THE STRONG WINDS WILL CREATE BLOWING SAND/DUST POTENTIALLY REDUCING LOCAL VISIBILITIES AND CREATING STRONG CROSS WINDS ACROSS EAST WEST ORIENTED ROADWAYS. ADDITIONALLY...THOSE WHO HAVE WIND SENSITIVE OPERATIONS SHOULD TAKE EXTRA PRECAUTIONS FOR THIS EVENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
3 follow-up statements
000 WWUS75 KSLC 282226 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 426 PM MDT MON SEP 28 2009 ...HIGH WIND WATCH IN EFFECT FROM 12 PM TUESDAY THROUGH 6 AM MDT WEDNESDAY... .A STRONG COLD FRONT WILL APPROACH UTAH FROM THE WEST TUESDAY. SOUTH WINDS WILL DEVELOP AHEAD OF THE FRONT OVERNIGHT...THEN BECOME STRONG ACROSS THE WESTERN VALLEYS BY TUESDAY AFTERNOON. THESE STRONG WINDS WILL CONTINUE AHEAD OF THE FRONT INTO TUESDAY EVENING...THEN DECREASE BEHIND THE FRONT OVER ALL BUT THE FAR NORTHWEST PORTION OF THE STATE TUESDAY NIGHT. UTZ005-290500- /O.CON.KSLC.HW.A.0002.090929T1800Z-090930T1200Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- 426 PM MDT MON SEP 28 2009 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT. SOUTH WINDS ARE EXPECTED TO INCREASE RAPIDLY ACROSS THE GREAT SALT LAKE DESERT AND MOUNTAINS TUESDAY MORNING...BECOMING STRONG TUESDAY AFTERNOON AHEAD OF THE COLD FRONT. FRONTAL PASSAGE IS EXPECTED ACROSS THE GREAT SALT DESERT AREAS DURING THE LATE AFTERNOON...RAPIDLY SWITCHING THE STRONG WINDS TO THE NORTHWEST FOR THE EVENING HOURS. THOSE PLANNING ON TRAVELING INTERSTATE 80 IN WESTERN TOOELE COUNTY SHOULD PREPARE FOR STRONG AND DANGEROUS CROSS WINDS THROUGH THE PERIOD. IT IS EXPECTED THAT THE WIND SPEEDS WILL BE STRONGEST JUST BEHIND THE FRONT...WITH SPEEDS UP TO 70 MPH POSSIBLE IN PRONE AREA EARLY TUESDAY EVENING. NORTHWEST WINDS ARE EXPECTED TO REMAIN STRONG THROUGH TUESDAY NIGHT...BUT ARE EXPECTED TO SLOWLY DECREASE INTO WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ UTZ003-004-015-016-290500- /O.CON.KSLC.HW.A.0002.090929T1800Z-090930T1200Z/ SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- WEST CENTRAL UTAH-SOUTHWEST UTAH- 426 PM MDT MON SEP 28 2009 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT. SOUTH WINDS ARE EXPECTED TO INCREASE RAPIDLY DURING THE DAY TUESDAY ACROSS THE SALT LAKE AND TOOELE VALLEYS...SOUTHERN WASATCH FRONT...WEST CENTRAL UTAH...AND SOUTHWEST UTAH. SOUTH WINDS MAY HAVE THE POTENTIAL OF GUSTING TO OVER 60 MPH TUESDAY AFTERNOON AND EARLY EVENING AHEAD OF THE COLD FRONT. WINDS WILL RAPIDLY SWITCH TO THE NORTHWEST WITH THE FRONT TUESDAY EVENING...AND MAY REMAIN STRONG FOR ONE TO TWO HOURS BEHIND THE FRONT BEFORE GRADUALLY DIMINISHING OVERNIGHT. TRAVELERS ARE URGED TO PREPARE FOR STRONG AND GUSTY WINDS ON EAST WEST ORIENTED ROADWAYS SUCH AS INTERSTATE 80 IN WESTERN SALT LAKE AND TOOELE COUNTIES...INTERSTATE 15 NEAR POINT OF THE MOUNTAIN... AND ACROSS THE VARIOUS HIGHWAYS THROUGH WEST CENTRAL AND SOUTHWEST UTAH. THESE WINDS WILL ALSO HAVE THE POTENTIAL TO CREATE LOCAL VISIBILITY REDUCTIONS DUE TO BLOWING DUST/ASH...ESPECIALLY IN CENTRAL IRON...BEAVER...AND MILLARD COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ UTZ019-020-290500- /O.CON.KSLC.HW.A.0002.090929T1800Z-090930T1200Z/ UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- 426 PM MDT MON SEP 28 2009 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT. SOUTH WINDS ARE EXPECTED TO BECOME STRONG STARTING MIDDAY TUESDAY ACROSS UTAHS DIXIE INCLUDING ZION NATIONAL PARK...AND SOUTH CENTRAL UTAH AHEAD OF AN APPROACHING COLD FRONT. WIND SPEEDS HAVE THE POTENTIAL TO GUST IN EXCESS OF 60 MPH ACROSS PRONE WIND BELTS IN WASHINGTON AND KANE COUNTIES. THE STRONG WINDS WILL CREATE BLOWING SAND/DUST POTENTIALLY REDUCING LOCAL VISIBILITIES AND CREATING STRONG CROSS WINDS ACROSS EAST WEST ORIENTED ROADWAYS. ADDITIONALLY...THOSE WHO HAVE WIND SENSITIVE OPERATIONS SHOULD TAKE EXTRA PRECAUTIONS FOR THIS EVENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS75 KSLC 290311 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 911 PM MDT MON SEP 28 2009 ...HIGH WIND WATCH IN EFFECT TUESDAY AFTERNOON AND NIGHT... .A STRONG COLD FRONT WILL APPROACH UTAH FROM THE WEST TUESDAY. SOUTH WINDS WILL DEVELOP AHEAD OF THE FRONT OVERNIGHT...THEN BECOME STRONG ACROSS THE WESTERN VALLEYS BY TUESDAY AFTERNOON. THESE STRONG WINDS WILL CONTINUE AHEAD OF THE FRONT INTO TUESDAY EVENING...THEN DECREASE BEHIND THE FRONT OVER ALL BUT THE FAR NORTHWEST PORTION OF THE STATE TUESDAY NIGHT. UTZ005-291100- /O.CON.KSLC.HW.A.0002.090929T1800Z-090930T1200Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- 911 PM MDT MON SEP 28 2009 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT FOR THE GREAT SALT LAKE DESERT AND MOUNTAINS. SOUTH WINDS ARE EXPECTED TO INCREASE RAPIDLY TUESDAY MORNING...BECOMING STRONG TUESDAY AFTERNOON AHEAD OF THE COLD FRONT. THE FRONTAL PASSAGE IS EXPECTED ACROSS THE GREAT SALT DESERT AREAS DURING THE LATE AFTERNOON...RAPIDLY SWITCHING THE STRONG WINDS TO THE NORTHWEST FOR THE EVENING HOURS. THOSE PLANNING ON TRAVELING INTERSTATE 80 IN WESTERN TOOELE COUNTY SHOULD PREPARE FOR STRONG AND DANGEROUS CROSS WINDS THROUGH THE PERIOD. IT IS EXPECTED THAT THE WIND SPEEDS WILL BE STRONGEST JUST BEHIND THE FRONT...WITH SPEEDS UP TO 70 MPH POSSIBLE EARLY TUESDAY EVENING. NORTHWEST WINDS ARE EXPECTED TO REMAIN STRONG THROUGH TUESDAY NIGHT...BUT ARE EXPECTED TO SLOWLY DECREASE INTO WEDNESDAY. THESE WINDS WILL ALSO HAVE THE POTENTIAL TO CREATE LOCAL VISIBILITY REDUCTIONS DUE TO BLOWING DUST. THOSE WHO HAVE WIND SENSITIVE OPERATIONS SHOULD TAKE EXTRA PRECAUTIONS FOR THIS EVENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ UTZ003-004-015-016-291100- /O.CON.KSLC.HW.A.0002.090929T1800Z-090930T1200Z/ SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- WEST CENTRAL UTAH-SOUTHWEST UTAH- 911 PM MDT MON SEP 28 2009 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT FOR THE SALT LAKE AND TOOELE VALLEYS...SOUTHERN WASATCH FRONT...WEST CENTRAL UTAH...AND SOUTHWEST UTAH. SOUTH WINDS ARE EXPECTED TO INCREASE RAPIDLY DURING THE DAY TUESDAY. SOUTH WINDS HAVE THE POTENTIAL OF GUSTING TO OVER 60 MPH TUESDAY AFTERNOON AND EARLY EVENING AHEAD OF THE COLD FRONT. WINDS WILL RAPIDLY SWITCH TO THE NORTHWEST WITH THE FRONT TUESDAY EVENING...AND MAY REMAIN STRONG FOR ONE TO TWO HOURS BEHIND THE FRONT BEFORE GRADUALLY DIMINISHING OVERNIGHT. TRAVELERS ARE URGED TO PREPARE FOR STRONG AND GUSTY WINDS ON EAST WEST ORIENTED ROADWAYS SUCH AS INTERSTATE 80 IN WESTERN SALT LAKE AND TOOELE COUNTIES...INTERSTATE 15 NEAR POINT OF THE MOUNTAIN... AND ACROSS THE VARIOUS HIGHWAYS THROUGH WEST CENTRAL AND SOUTHWEST UTAH. THESE WINDS WILL ALSO HAVE THE POTENTIAL TO CREATE LOCAL VISIBILITY REDUCTIONS DUE TO BLOWING DUST AND ASH... ESPECIALLY IN CENTRAL IRON...BEAVER...AND MILLARD COUNTIES. THOSE WHO HAVE WIND SENSITIVE OPERATIONS SHOULD TAKE EXTRA PRECAUTIONS FOR THIS EVENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ UTZ019-020-291100- /O.CON.KSLC.HW.A.0002.090929T1800Z-090930T1200Z/ UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- 911 PM MDT MON SEP 28 2009 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT FOR UTAHS DIXIE INCLUDING ZION NATIONAL PARK...AND SOUTH CENTRAL UTAH. SOUTH WINDS ARE EXPECTED TO BECOME STRONG STARTING MIDDAY TUESDAY AHEAD OF AN APPROACHING COLD FRONT. WIND SPEEDS HAVE THE POTENTIAL TO GUST IN EXCESS OF 60 MPH ACROSS PRONE WIND BELTS IN WASHINGTON AND KANE COUNTIES. THE STRONG WINDS WILL CREATE BLOWING SAND AND DUST POTENTIALLY REDUCING LOCAL VISIBILITIES AND CREATING STRONG CROSS WINDS ACROSS EAST WEST ORIENTED ROADWAYS. THOSE WHO HAVE WIND SENSITIVE OPERATIONS SHOULD TAKE EXTRA PRECAUTIONS FOR THIS EVENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS75 KSLC 290923 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 323 AM MDT TUE SEP 29 2009 ...HIGH WIND WARNING IN EFFECT THIS AFTERNOON THROUGH EARLY WEDNESDAY MORNING... .A STRONG COLD FRONT WILL APPROACH UTAH FROM THE WEST TODAY. SOUTH WINDS HAVE ALREADY DEVELOPED AHEAD OF THE FRONT AND WILL BECOME STRONG ACROSS THE WESTERN VALLEYS BY TUESDAY AFTERNOON. THESE STRONG WINDS WILL CONTINUE AHEAD OF THE FRONT INTO THIS EVENING...THEN DECREASE BEHIND THE FRONT OVER ALL BUT THE FAR NORTHWEST PORTION OF THE STATE TONIGHT. UTZ005-291900- /O.UPG.KSLC.HW.A.0002.090929T1800Z-090930T1200Z/ /O.NEW.KSLC.HW.W.0004.090929T1800Z-090930T1200Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- 323 AM MDT TUE SEP 29 2009 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 6 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM MDT WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. THIS WARNING IS FOR THE GREAT SALT LAKE DESERT. SOUTH WINDS WILL INCREASE RAPIDLY THIS MORNING AHEAD OF AN APPROACHING COLD FRONT... BECOMING STRONG BY THIS AFTERNOON. THE FRONTAL PASSAGE IS EXPECTED ACROSS THE GREAT SALT DESERT AREAS DURING THE LATE AFTERNOON...RAPIDLY SWITCHING THE STRONG WINDS TO THE NORTHWEST FOR THE EVENING HOURS. THOSE PLANNING ON TRAVELING INTERSTATE 80 IN WESTERN TOOELE COUNTY SHOULD PREPARE FOR STRONG AND DANGEROUS CROSS WINDS THIS AFTERNOON AND THIS EVENING. IT IS EXPECTED THAT THE WIND SPEEDS WILL BE STRONGEST JUST BEHIND THE FRONT...WITH SPEEDS UP TO 70 MPH POSSIBLE EARLY THIS EVENING. NORTHWEST WINDS WILL REMAIN STRONG THROUGH THE NIGHT...BUT WILL SLOWLY DECREASE THROUGH WEDNESDAY MORNING. THESE WINDS WILL ALSO HAVE THE POTENTIAL TO CREATE LOCAL VISIBILITY REDUCTIONS DUE TO BLOWING DUST. THOSE WHO HAVE WIND SENSITIVE OPERATIONS SHOULD TAKE EXTRA PRECAUTIONS FOR THIS EVENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ UTZ003-004-015-016-291900- /O.UPG.KSLC.HW.A.0002.090929T1800Z-090930T1200Z/ /O.NEW.KSLC.HW.W.0004.090929T1800Z-090930T1200Z/ SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- WEST CENTRAL UTAH-SOUTHWEST UTAH- 323 AM MDT TUE SEP 29 2009 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 6 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM MDT WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. THIS WARNING IS FOR WEST CENTRAL AND SOUTHWEST UTAH AS WELL AS THE SOUTHERN WASATCH FRONT AND THE SALT LAKE AND TOOELE VALLEYS. SOUTH WINDS WILL INCREASE RAPIDLY DURING THE DAY TODAY. SOUTH WINDS HAVE THE POTENTIAL OF GUSTING TO OVER 60 MPH THIS AFTERNOON AND EVENING AHEAD OF THE COLD FRONT. WINDS WILL RAPIDLY SWITCH TO THE NORTHWEST WITH THE FRONT LATE THIS EVENING...AND MAY REMAIN STRONG FOR ONE TO TWO HOURS BEHIND THE FRONT BEFORE GRADUALLY DIMINISHING OVERNIGHT. TRAVELERS ARE URGED TO PREPARE FOR STRONG AND GUSTY WINDS ON EAST WEST ORIENTED ROADWAYS SUCH AS INTERSTATE 80 IN WESTERN SALT LAKE AND TOOELE COUNTIES...INTERSTATE 15 NEAR POINT OF THE MOUNTAIN... AND ACROSS THE VARIOUS HIGHWAYS THROUGH WEST CENTRAL AND SOUTHWEST UTAH...INCLUDING INTERSTATE 15. THESE WINDS WILL ALSO HAVE THE POTENTIAL TO CREATE LOCAL VISIBILITY REDUCTIONS DUE TO BLOWING DUST AND ASH... ESPECIALLY IN CENTRAL IRON...BEAVER...AND MILLARD COUNTIES. THOSE WHO HAVE WIND SENSITIVE OPERATIONS SHOULD TAKE EXTRA PRECAUTIONS FOR THIS EVENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ UTZ019-020-291900- /O.UPG.KSLC.HW.A.0002.090929T1800Z-090930T1200Z/ /O.NEW.KSLC.HW.W.0004.090929T1800Z-090930T1200Z/ UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- 323 AM MDT TUE SEP 29 2009 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 6 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM MDT WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. THIS WARNING IS FOR UTAHS DIXIE AS WELL AS SOUTH CENTRAL UTAH. SOUTH WINDS WILL BECOME STRONG THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. WIND SPEEDS HAVE THE POTENTIAL TO GUST IN EXCESS OF 60 MPH ACROSS PRONE WIND BELTS IN WASHINGTON AND KANE COUNTIES. THE STRONG WINDS WILL CREATE BLOWING SAND AND DUST POTENTIALLY REDUCING LOCAL VISIBILITIES AND CREATING STRONG CROSS WINDS ACROSS EAST WEST ORIENTED ROADWAYS. THOSE WHO HAVE WIND SENSITIVE OPERATIONS SHOULD TAKE EXTRA PRECAUTIONS FOR THIS EVENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind watch went out at Sep 28, 3:40 AM MDT, 7 hours 12 minutes earlier.
Area forecast discussion, Sep 28, 3:40 AM MDT, 7 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 340 AM MDT MON SEP 28 2009 .SYNOPSIS...STRONG HIGH PRESSURE WILL KEEP AN UNSEASONABLY WARM AIRMASS OVER THE GREAT BASIN TODAY. A COLD PACIFIC STORM WILL MOVE INTO THE GREAT BASIN LATE TUESDAY THROUGH WEDNESDAY...WITH MUCH COOLER AIR LINGERING THROUGH THE REMAINDER OF THE WEEK. && .DISCUSSION...HIGH PRESSURE WILL SHIFT EAST TODAY AS THE STRONG PACIFIC TROUGH MOVES ONSHORE. THIS WILL ALLOW FOR INCREASING SOUTHWEST FLOW TO DEVELOP UNDER A DRY AND UNSEASONABLY WARM AIRMASS. WITH FULL MIXING...OBSERVED 700 MB TEMPS AROUND +14C WILL RESULT IN MAXES OVER 15F ABOVE NORMAL...HOT ENOUGH TO APPROACH RECORD VALUES IN SOME AREAS...INCLUDING THE WASATCH FRONT. FLOW ALOFT WILL CONTINUE TO INCREASE TOMORROW AS THE TROUGH AND ITS ASSOCIATED COLD FRONT APPROACH THE REGION. MODELS ALL INDICATE 700 MB FLOW OF 30-40 KTS BY TUESDAY AFTERNOON WITH A STRONG PRESSURE GRADIENT. FIRE WEATHER WATCH HAS ALREADY BEEN ISSUED...AND IT IS LIKELY THAT ADDITIONAL WIND HEADLINES WILL BE NEEDED. WITH 00Z RUNS...THERE REMAINS SOME DISAGREEMENT BETWEEN THE NAM AND THE GLOBAL MODELS WITH RESPECT TO THE TIMING OF THE COLD FRONT. GFS/EC INDICATE THE FRONT WILL ENTER THE STATE TOMORROW EVENING...CROSSING NORTHERN UTAH AROUND MIDNIGHT OR SHORTLY THEREAFTER...AND MOVING THROUGH THE WHOLE STATE BY WEDNESDAY AFTERNOON. TIMING IN THE NAM SOLUTION REMAINS ABOUT SIX HOURS SLOWER. WITH BETTER AGREEMENT AND RUN-TO-RUN CONSISTENCY...HAVE LEANED TOWARD THE GLOBAL MODELS...BUT IF THE SLOWER SOLUTION IS CORRECT...WEDNESDAY MORNING MINS WOULD BE QUITE A BIT WARMER THAN THE GOING FORECAST. BECAUSE THE MINS ON WEDNESDAY DEPEND GREATLY ON THE FRONTAL TIMING...CONFIDENCE IS LOWER THAN USUAL. REGARDLESS OF TIMING...ALL MODELS REMAIN IN GOOD AGREEMENT THAT THE FRONT WILL BRING A DRASTICALLY COOLER AIRMASS TO THE ENTIRE STATE. BEHIND IT...TEMPERATURES ARE EXPECTED TO DROP 20-30F FROM TUESDAY AFTERNOON HIGHS...RESULTING IN MAXES UP TO 20F BELOW CLIMO. WITH VERY GOOD FRONTOGENETIC FORCING...THE BOUNDARY SHOULD BRING A PERIOD OF HEAVY PRECIPITATION...STRONGEST OVER NORTHERN AND CENTRAL UTAH. AS THE TROUGH MOVES ACROSS WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING...THE COLD POOL IS EXPECTED TO MOVE ACROSS NORTHERN UTAH...RESULTING IN ENOUGH INSTABILITY TO KEEP SHOWERS GOING. THERE IS SOME DIFFERENCE IN THE MODEL PREDICTED 700 MB TEMPS. 00Z ECMWF INDICATES -6C...WHILE THEY GET AS LOW AS -8C IN THE GFS. THE GFS SOLUTION WOULD BE COLD ENOUGH TO BRING SNOW TO BENCH LOCATIONS OF NORTHERN UTAH...WHILE IF THE EC SOLUTION PANS OUT IT WOULD LIKELY REMAIN IN THE MOUNTAIN VALLEYS AND ABOVE. EITHER WAY...BEST SNOW ACCUMULATIONS ARE EXPECTED TO BE ABOVE 7000 FT. AS THE TROUGH EXITS ON THURSDAY...A DRIER AND MORE STABLE AIRMASS IS EXPECTED TO MOVE IN BEHIND IT. SOME SHOWERS MAY LINGER INTO THURSDAY AFTERNOON AND EVENING...BUT THEY SHOULD BE LIGHT. EC/GFS SHOW WEAK RIDGING FOR FRIDAY AND SATURDAY BEFORE ANOTHER PACIFIC NORTHWEST TROUGH DROPS INTO THE GREAT BASIN SATURDAY NIGHT AND SUNDAY MORNING. THOUGH THEY STILL DISAGREE WITH THE DETAILS...EITHER SOLUTION WOULD BRING MORE WET WEATHER FOR THE END OF THE WEEKEND AND EARLY NEXT WEEK...SO HAVE GONE WITH ABOVE CLIMO POPS FOR THE END OF THE FORECAST PERIOD. && .AVIATION...SOUTHEAST WINDS SHOULD REMAIN AT KSLC THROUGH AROUND 16Z THEN TURN SOUTHWEST AND INCREASE. THERE WILL ONLY BE A 30 PERCENT CHANCE THAT ANY NORTHWEST LAKE BREEZE DEVELOPS AND IF IT DOES IT WILL PROBABLY BE DELAYED PAST 20Z. && .FIRE WEATHER...RIDGE AXIS WILL MOVE EAST OF THE FIRE DISTRICT THIS MORNING OPENING UTAH UP TO AN INCREASED SOUTHWEST FLOW. THIS FLOW IS AHEAD OF A STRONG WINTER-LIKE STORM SYSTEM THAT WILL PUSH INTO THE PACIFIC NORTHWEST AND THEN ON INTO UTAH ON WEDNESDAY. HUMIDITY WILL BE THE LOWEST TODAY STEADILY INCREASING OVER THE NEXT FEW DAYS. BORDERLINE CRITICAL WINDS TODAY WILL GIVE WAY TO VERY STRONG WINDS TOMORROW. HUMIDITY MAY REMAIN LOW ENOUGH TUESDAY FOR CRITICAL FIRE BEHAVIOR AND THE FIRE WEATHER WATCH ISSUED EARLIER WILL BE CONTINUED. EXPECT POOR MOISTURE RECOVERY AT NIGHT INTO TUESDAY WITH A CHANGE TO A MUCH WETTER AND COOLER REGIME FOR WEDNESDAY AND THURSDAY. A SHARP COLD FRONT IS FORECAST TO MOVE SOUTHEAST INTO CENTRAL UTAH BY WEDNESDAY MORNING...THEN ACROSS THE REMAINDER OF THE STATE WEDNESDAY AFTERNOON. BREEZY NORTHWEST WINDS WILL FOLLOW THE FRONT AND THEN TAPER OFF RATHER RAPIDLY. SNOW ABOVE 6000 FEET ACROSS NORTHERN UTAH WILL ACCOMPANY A 30 TO 35 DEGREE TEMPERATURE DROP. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...FIRE WEATHER WATCH FROM NOON TUESDAY TO 9 PM TUESDAY FOR UTAH FIRE WEATHER ZONES 420-423-433>435-438-439-445>449. WY...NONE. && PUBLIC...TRAPHAGAN AVIATION/FIRE WX...YOUNG FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Sep 28, 4:59 AM MDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 459 AM MDT MON SEP 28 2009 UTZ001>016-019>021-517-518-WYZ021-291100- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 459 AM MDT MON SEP 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT THE OUTLOOK AREA WILL REMAIN UNDER AN UNSEASONABLY WARM AIRMASS...AND RECORD BREAKING HIGH TEMPERATURES ARE POSSIBLE THIS AFTERNOON. ADDITIONALLY...SOUTH WINDS WILL INCREASE OVER THE WESTERN VALLEYS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY INCREASINGLY GUSTY SOUTHERLY WINDS WILL COMBINE WITH THE VERY DRY AIRMASS OVER THE REGION TO RESULT IN THE POSSIBILITY OF CRITICAL FIRE WEATHER CONDITIONS ACROSS WESTERN VALLEYS TUESDAY. A COLD PACIFIC STORM IS FORECAST TO MOVE INTO THE WESTERN GREAT BASIN TUESDAY AND INTO THE OUTLOOK AREA TUESDAY NIGHT AND WEDNESDAY. THIS SYSTEM WILL BRING A DRAMATIC CHANGE IN THE WEATHER WITH TEMPERATURES WEDNESDAY COOLING 30 TO 35 DEGREES OR MORE FROM MONDAYS HIGHS. WIDESPREAD PRECIPITATION IS EXPECTED FROM THIS STORM OVER MAINLY THE NORTHERN HALF OF THE AREA. SNOW LEVELS WILL FALL TO AROUND 6000 FEET AND COULD BE LOCALLY LOWER. THIS STORM HAS THE POTENTIAL TO BRING THE FIRST SIGNIFICANT SNOWFALL TO THE HIGH COUNTRY WEDNESDAY THROUGH WEDNESDAY NIGHT. THOSE WITH OUTDOOR INTERESTS AT HIGHER ELEVATIONS WHO WOULD BE IMPACTED BY SNOW AND COLDER WEATHER SHOULD BE MAKING PREPARATIONS FOR THIS EVENT. FREEZING TEMPERATURES ARE ALSO POSSIBLE IN SOME NORTHERN VALLEYS WEDNESDAY NIGHT INCLUDING THE WASATCH FRONT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
In the hours before
Special weather statement, Sep 28, 4:55 AM MDT, 5 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 455 AM MDT MON SEP 28 2009 UTZ001>016-019>021-517-518-WYZ021-282200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 455 AM MDT MON SEP 28 2009 ...COLD PACIFIC STORM SYSTEM TO IMPACT THE AREA MIDWEEK... THE FIRST SIGNIFICANT STORM SYSTEM OF THE FALL SEASON IS EXPECTED TO ARRIVE ACROSS UTAH LATE TUESDAY THROUGH WEDNESDAY...BRINGING THE POTENTIAL FOR WIDESPREAD VALLEY RAIN AND MOUNTAIN SNOWFALL TO MUCH OF NORTHERN AND CENTRAL UTAH. STRONG SOUTH WINDS WILL PRECEDE THIS SYSTEM TUESDAY ACROSS MUCH OF THE REGION...BEFORE THE COLD FRONT REACHES NORTHERN UTAH LATE TUESDAY NIGHT...THEN SURGES THROUGH THE REMAINDER OF THE STATE ON WEDNESDAY. MUCH COLDER AIR WILL FOLLOW THIS FRONT...AND AFTER A LONG STRETCH OF HIGH TEMPERATURES IN THE 80S TO NEAR 90...TEMPERATURES WILL COOL 30 TO 35 DEGREES...AND STRUGGLE TO REACH 50 ACROSS THE NORTHERN AND CENTRAL VALLEYS WEDNESDAY. SNOW LEVELS ARE EXPECTED TO FALL TO NEAR 6000 FEET ACROSS NORTHERN UTAH WEDNESDAY...AND INTO THE 7000 TO 8000 FOOT RANGE ACROSS CENTRAL AND SOUTHERN PORTIONS OF THE STATE. SIGNIFICANT SNOW ACCUMULATIONS WILL BE POSSIBLE ACROSS THE HIGHER TERRAIN OF NORTHERN AND CENTRAL UTAH WEDNESDAY THROUGH WEDNESDAY NIGHT BEFORE THIS SYSTEM MOVES EAST OF THE AREA THURSDAY. THOSE PLANNING OUTDOOR ACTIVITIES WEDNESDAY AND WEDNESDAY NIGHT ACROSS THE HIGHER TERRAIN OF NORTHERN AND CENTRAL UTAH SHOULD BE PREPARED FOR WINTER-LIKE CONDITIONS. BE SURE TO MONITOR NOAA WEATHER RADIO AND LOCAL MEDIA OUTLETS FOR UPDATED INFORMATION AND FORECASTS ON THIS PENDING STORM SYSTEM. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 3:03 PM MDT | Winter Storm Watch | SLC | 12 hr | |
| Sep 28, 3:46 PM MDT | Red Flag Warning | SLC | 44 hr |
Nearby
High Wind Watches in Utah, 2009Every high wind watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.